Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Opportunistic Infections
Feb 17, 2008

I am HIV positif since March 1997,for the first period I was put on Crixivan etc ..then they switch me into Reyataz,Norvir and Truvada.I was doing fine but lately things have basically changed,pain all over my bones.(ears ,eyes and teeth are bothering me ...it's like I have in other words a little devil inside with the simple purpose to destroy the importants parts of my body . I am scared and worried ...my doctor is trying to recomfort me with some sweet words. I am questionning the effectiveness of the medicine that I am taking for more than 10 years, actualy I am relying on (Ensure Plus) to keep up with my muscles .My cd4 is fine ,my viral load is undetectable . I received hints that something is destroying me slowly inside..regardless I have been told by the doctors everything is fine....unbelievable Well... based on my research I quote.. after 10 years on hiv med.There is probability and possibility of opportunistic infections(cancer) I have questions...cancer 1..Is that true? 2.. Am I obligated to go somewhere else for treatment? PS ..I am a single father of four ...it's hard at least I would like to see them succeed ... believe me you my survival (survivance)will help them a lot... I invite you to pray for me as well. Max.

Response from Dr. Horwath

If your CD4 count is fine and your viral load is undetectable, then you are responding very well to your antiretroviral treatment.

The physical symptoms you are having are not likely to be due to the HIV or complications of HIV. The cause is unclear, but if your doctors have examined you and not find a medical cause, then you should consider the possibility that this is due to anxiety or some other psychiatric problem. You should seek an evaluation from a psychiatrist or other experienced mental health specialist.



Previous
testing cycle
Next
general

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement